Schizophrenia.com

Feel stoned when taking new meds


#1

I’ve been taking meds for many years. Whenever starting a new drug, especially antipsychotics and mood stabilizers it is the same for me. It brings me back to when I did drugs sometimes. I havent touched a drug in years, but whenever I take a new med or adjust the dose it brings me back to when I was taking recreational drugs. I get a trippy feeling or sedated, similar to recreational drugs. It just shows you that these meds are hitting similar receptor sites as drugs do, but working on these sites the opposite way. The connection between these psychiatric meds and the brain fascinates me.


#2

hey,

When I took drugs I felt the same…these days it’s so much more milder but haven’t touched a drug in years except those that the governor gives me! ( pdoc)/.

It’s brain chemistry for sure and both drugs do the same thing…ie they often utilize the occupancy of chemicals in the brain…so it’s not suprising you’d feel different…

Strange thing is you’ll get used to it real quick! Not a bad thing!

STreet drugs tend to be short acting…psych drugs tend to be familiar quick but long acting!

A friend in the struggle,

rogueone.


#3

i get the munchies after my night med, a desire to eat the fridge


#4

Diazepam gives me the munchies. Lol


#5

I know what you mean. I have a supply of seroquel that I use here and there to help me sleep. I took just 25mg earlier today and it worked immediately…but when you wake up you feel spaced out and not normal. It is now midnight where I am and I have been sleeping all day…will be up all night now.


#6

Iv’e been on this new medication, Lamictal and although my mood is more elevated, Ive been acting and doing silly things, I also get a strange unreal feeling, It has a trippy type feel to it. I have not gotten used to this yet, its been 4 days at the 50mg level. I like the way Im feeling I guess except for the mild hallucinations and night terrors. I guess I have to get used to it